Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does taking certain medications cause you to have weird dreams?

I came down with a cold/cough recently. So I've been taking theraflu (nighttime) to help me sleep peacefully.

The dreams I've been having lately are straaange. O__o

Answer Question
 
r.e.l.s.m.o.m.

Asked by r.e.l.s.m.o.m. at 10:05 AM on Feb. 25, 2011 in Just for Fun

Level 13 (1,097 Credits)
Answers (16)
  • It could, yes!
    older

    Answer by older at 10:06 AM on Feb. 25, 2011

  • Medicines definitely affect my dreams.
    tiddliwinks

    Answer by tiddliwinks at 10:06 AM on Feb. 25, 2011

  • I had weird dreams when my doctor put me in Lunesta. I totally wouldnt recommend it to anyone lol. Not only did I have weird dreams. I would be awake, but not really awake and my kids would fully take advantage and ask me for things I would normally say no to. My dreams were always vivid and weird.
    gemgem

    Answer by gemgem at 10:06 AM on Feb. 25, 2011

  • yes certain medications can alter dreams. my grandma had wild nightmares when on a certain blood pressure pill.
    tnm786

    Answer by tnm786 at 10:08 AM on Feb. 25, 2011

  • I was given Ambien in the Hospital and hallucinated that little people were running all over my room! Holy Cow, I will never take that again!
    ILovemyPaulie

    Answer by ILovemyPaulie at 10:08 AM on Feb. 25, 2011

  • Some have given me nightmares & honestly if I dont have to take the med I dont b/c the nightmares are simply awful you know those ones when you wake up you make sure that it wasnt all real yeah, not my cup of tea.
    Mel30248

    Answer by Mel30248 at 10:08 AM on Feb. 25, 2011

  • The combination of your illness & the meds could be doing it. If you dont see anything about that on the label, call your local pharmacist & ask them. They can usually ans ques. about OTC meds too.
    mrsmom110

    Answer by mrsmom110 at 10:09 AM on Feb. 25, 2011

  • Totally could. I was on some antidepressants last year that made me have very strange, very vivid dreams! It was one of the reasons I didn't want to take those ones anymore..
    AdensMama0308

    Answer by AdensMama0308 at 10:09 AM on Feb. 25, 2011

  • yeah , some over the counter and perscription drugs can cause strange dreams.
    letstalk747

    Answer by letstalk747 at 10:09 AM on Feb. 25, 2011

  • gemgem- Lunesta is some crazy stuff. i had a friend on it (he suffered from insomnia and it was prescribed to him nearly as soon as it was introduced to the general public). He had no idea that if you didn't fall asleep right away it would have... "elevated" effects. The first time he took it, he was up late on the computer. Woke up the next morning and his roommates informed him that he stripped himself naked. washed his clothes at some laundromat in the middle of town at 2 am. and had the cops called on him- luckily they just brought him back home.

    he had something else happen as well. but i can't think of it just now. haha!
    r.e.l.s.m.o.m.

    Comment by r.e.l.s.m.o.m. (original poster) at 10:12 AM on Feb. 25, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Just for Fun
One more

Next question overall (General Parenting)
Swing Set Opinions

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN